Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 10, 2006, 4:28 PM MDT for Grand County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2006, 4:28 PM MDT (22:28 UTC)
- Expired
- Jul 10, 2006, 6:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
County Grand County, UT
The radar
The Grand Junction radar (KGJX), 118 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:48 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 10, 2:48 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 248 PM MDT MON JUL 10 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... ACTIVE AFTERNOON ACROSS THE FORECAST AREA WITH SCATTERED THUNDERSTORMS...ESPECIALLY ALONG AND NORTH OF THE SAN JUANS AND ACROSS NORTHEAST UTAH. FEW DIFFERENT ELEMENTS ASSOCIATED WITH EACH AREA...AS SOUTHERN STORMS HAVE BEEN SLOW MOVING...HEAVY RAIN PRODUCERS WITH MINOR FLOODING ISSUES BEING REPORTED FROM SPOTTERS AND LOCAL LAW ENFORCEMENT. THESE STORMS BEING AIDED BY A WEAK UPPER LEVEL JET AND SHRTWV DRIFTING THROUGH THE FOUR CORNERS REGION. NORTHERN STORMS ASSOCIATED WITH YET ANOTHER UPPER LEVEL WAVE WHICH IS PUSHING EAST ACROSS THE GREAT BASIN. THESE STORMS EXHIBITING BETTER MOTION AND SOME WEAK SPEED AND DIRECTIONAL SHEAR TO SUPPORT A LITTLE BETTER ORGANIZATION. FEW SEVERE STORMS STILL NOT OUT OF THE QUESTION THROUGH THIS EVENING AND THREAT OF HEAVY RAIN WILL REMAIN WITH PRECIPITABLE WATER HOLDING AROUND ONE INCH. EXPECT CONVECTION TO LINGER INTO THE LATE NIGHT HOURS WITH UPPER LEVEL SUPPORT IN THE FORM OF WEAK WIGGLES IN THE WESTERN FLOW ALOFT. LITTLE CHANGE ON TUESDAY AS DIURNALLY DRIVEN STORMS CONTINUE TO WORK ON RESIDUAL LOW LEVEL MOISTURE...ALTHOUGH CONVECTIVE ACTIVITY WILL BE SLOWLY DIMINISHING WITH DRIER AIR GRADUALLY WORKING IN. STILL EXPECT SCATTERED MOUNTAIN POPS...DRIFTING INTO THE VALLEYS DURING THE AFTERNOON AND EVENING HOURS. HEIGHTS START TO RISE ONCE AGAIN ON WEDNESDAY WITH FLOW ALOFT BECOMING MORE SWLY. THIS WL INTRODUCE EVEN DRIER CONDITIONS...WITH DIURNALLY DRIVING CONVECTION BECOMING CONFINED TO THE HIGHER TERRAIN. EXPECT TEMPS TO WARM A FEW DEGREES EACH DAY AS ATMOSPHERE SLOWLY DRIES AND H7 TEMPS CLIMB TO AROUND +16...WHICH WILL BRING A RETURN OF NORMAL TO SLIGHTLY ABOVE NORMAL TEMPS BY WEDNESDAY AFTERNOON. .LONG-TERM (WEDNESDAY NIGHT THROUGH MONDAY)... TAIL END OF SHORTWAVE BRUSH NE UT/NW CO WED NIGHT INTO THU BUT LOOKS TO WEAK GENERATE MUCH MORE THAN SOME CLOUDS. GRADUAL RISE IN 500 MB HEIGHTS AS BROAD MID-LEVEL RIDGE DEVELOPS FROM THE 4-CORNERS TO CENTRAL PLAINS...ACCOMPANIED BY A GRADUAL INCREASE IN MOISTURE TOWARDS THE WEEKEND. 700 MB TEMPS ON THE RISE AS WELL...WITH GFS INDICATING H7 TEMPS OF 18C-20C ACROSS MOST OF THE AREA FRI-SAT FOR HOT TEMPS BY THE END OF THE WEEK. GFS ALSO INDICATING INCREASING MOISTURE BY SAT-SUN IN RATHER WEAK FLOW...WITH 700 MB SPECIFIC HUMIDITIES RANGING FROM 4 K/KG NORTH TO 6 K/KG SOUTH. EXPECT TO SEE GRADUAL INCREASE IN AFTN/EVE SHOWER ACTIVITY AS A RESULT...AND HAVE INCREASED POPS TO CHANCE CATEGORY FOR MOST MTN AREAS SUN-MON. ALSO BOOSTED CLOUD COVER SUN-MON. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && JDC/JAD
Hazardous weather outlook, Jul 10, 5:45 AM MDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT MON JUL 10 2006 COZ001>014-017>023-UTZ022>025-027>029-111145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR... ESPECIALLY THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 40 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR EACH AFTERNOON AND EVENING THROUGH SUNDAY...ESPECIALLY OVER THE MOUNTAINS. THE STORMS MAY PRODUCE CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAINFALL AS SOON AS POSSIBLE. TAL
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:56 PM MDT | Severe Thunderstorm Warning | GJT | Montrose | 19 min |
| Jul 10, 4:05 PM MDT | Severe Thunderstorm Warning | GJT | Grand | 40 min |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.